Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 49, NWS Quad Cities, IA

May 25, 2008Benton County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at May 25, 2008, 9:32 PM CDT for Benton County, Iowa. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2008, 9:32 PM CDT (02:32 UTC)
Expired
May 25, 2008, 10:30 PM CDT
In force
58 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

County Benton County, IA

The radar

The Quad Cities radar (KDVN), 141 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 10:11 PM CDTTSTM WND GST 501 E Dysart, IA
May 25, 10:11 PM CDTHAIL 11 E Dysart, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 7:54 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1867 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1867 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 260233
SVRDVN
IAC011-260330-
/O.NEW.KDVN.SV.W.0049.080526T0232Z-080526T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
932 PM CDT SUN MAY 25 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENTON COUNTY IN EAST CENTRAL IOWA...

* UNTIL 1030 PM CDT.

* AT 931 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  APPROXIMATELY 24 MILES WEST OF GARRISON...OR 26 MILES SOUTHWEST OF
  WATERLOO...AND MOVING EAST AT 32 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GARRISON AROUND 1015 PM CDT...
  6 MILES SOUTH OF MOUNT AUBURN AROUND 1020 PM CDT...
  VINTON AROUND 1025 PM CDT...
  7 MILES SOUTHWEST OF URBANA AND 9 MILES NORTHWEST OF SHELLSBURG
  AROUND 1030 PM CDT...

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 41 AND 46.

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

LAT...LON 4227 9229 4227 9184 4199 9185 4204 9230
TIME...MOT...LOC 0232Z 270DEG 28KT 4217 9260

$$

ERVIN
3 follow-up statements
000 
WWUS53 KDVN 260304
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1004 PM CDT SUN MAY 25 2008

IAC011-260330-
/O.CON.KDVN.SV.W.0049.000000T0000Z-080526T0330Z/
BENTON IA-
1004 PM CDT SUN MAY 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT 
FOR BENTON COUNTY...

AT 1003 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED APPROXIMATELY 7 MILES WEST OF GARRISON...OR
13 MILES WEST OF VINTON...MOVING EAST AT 32 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GARRISON AROUND 1015 PM CDT...
  6 MILES SOUTH OF MOUNT AUBURN AROUND 1020 PM CDT...
  VINTON AND VINTON MEMORIAL AIRPORT AROUND 1025 PM CDT...
  6 MILES SOUTHWEST OF CHENEY...7 MILES SOUTHWEST OF URBANA AND 8
  MILES NORTHWEST OF SHELLSBURG AROUND 1030 PM CDT...

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4227 9229 4227 9184 4199 9185 4204 9230
TIME...MOT...LOC 0304Z 270DEG 28KT 4217 9226

$$

ERVIN
000 
WWUS53 KDVN 260314
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1013 PM CDT SUN MAY 25 2008

IAC011-260330-
/O.CON.KDVN.SV.W.0049.000000T0000Z-080526T0330Z/
BENTON IA-
1013 PM CDT SUN MAY 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR CENTRAL BENTON COUNTY...

AT 1008 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTERS 
CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING 
QUARTER SIZE HAIL.  THIS STORM WAS LOCATED APPROXIMATELY 5 MILES 
EAST OF DYSART...OR 10 MILES WEST OF VINTON...MOVING EAST AT 32 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTH OF MOUNT AUBURN AROUND 1020 PM CDT...
  VINTON AND VINTON MEMORIAL AIRPORT AROUND 1025 PM CDT...
  6 MILES SOUTHWEST OF CHENEY...7 MILES SOUTHWEST OF URBANA AND 8
  MILES NORTHWEST OF SHELLSBURG AROUND 1030 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

LAT...LON 4227 9229 4227 9184 4199 9185 4204 9230
TIME...MOT...LOC 0313Z 270DEG 28KT 4217 9217

$$
000 
WWUS53 KDVN 260330
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1030 PM CDT SUN MAY 25 2008

IAC011-260340-
/O.EXP.KDVN.SV.W.0049.000000T0000Z-080526T0330Z/
BENTON IA-
1030 PM CDT SUN MAY 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BENTON COUNTY EXPIRES
AT 1030 PM CDT...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.

HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING VERY HEAVY 
RAIN...AND SMALL HAIL.

LAT...LON 4227 9229 4227 9184 4199 9185 4204 9230
TIME...MOT...LOC 0330Z 270DEG 28KT 4217 9199

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 5:10 PM CDT, 4 hours 22 minutes earlier.

Area forecast discussion, May 25, 5:10 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
510 PM CDT SUN MAY 25 2008

.UPDATE...
TORNADO WATCH 363 WAS EXPANDED INTO CLARK AND SCOTLAND COUNTIES IN
NORTHEAST MO AROUND 430 PM. AFTER COORDINATION WITH SPC DECIDED TO
INCLUDE CLARK AND SCOTLAND COUNTIES IN THE TOR WATCH TO FILL IN THE
GAP WITH SVR WATCH TO OUR SOUTH. UPDATED WCN AND ZFP WERE SENT AT
THAT TIME.  ...DLF...

&&

.SYNOPSIS...
AT MID DAY THE COLD FRONT STRETCHED FROM ERN SD THROUGH SCNTRL NE
WITH THE WARM FRONT EXTENDING SE FROM WRN MN THROUGH ERN IA. TEMPS
IN THE WARM SECTOR WERE WELL INTO THE 80S WITH DEW POINTS IN THE
UPPER 60S TO MID 70S WHICH WERE YIELDING SBCAPES OVER 4000 J/KG
AND LITTLE IF ANY CAP. LOW LEVEL CONVERGENT FLOW IN THE WARM
SECTOR HAS PRODUCED A BROAD SWATH OF CU. MORE STABLE AIR WAS FOUND
EAST OF THE WARM FRONT WHERE STRATUS WAS HOLDING TEMPS BACK IN THE
UPPER 60S TO MID 70S.

&&

.SHORT TERM...TONIGHT AND MEMORIAL DAY...
MAIN FOCUS WILL BE THE CONVECTIVE DEVELOPMENT THIS
AFTERNOON/EVENING AND RESULTING SEVERE POTENTIAL FOR THE CWFA THEN
THE HEAVY RAIN THREAT OVERNIGHT AND MONDAY MORNING. EXPECT TSRA
TO DEVELOP AND LINE UP OVER WESTERN IA/SCNTRL MN WITHIN THE NEXT
FEW HOURS IN AREA WERE CU FIELD HAS DEVELOPED AND THEN PUSH EAST
INTO THE CWFA...PROBABLY AFTER 00Z. EXPECT SEVERE THREAT TO BE
LIMITED TO ABOUT THE NW 1/3 OF THE CWFA AND CONFINED TO THE
EVENING HOURS. BASED ON 18Z DVN SOUNDING WITH NEARLY LINEAR WINDS
AND DRY AIR IN THE MID LEVELS...WOULD EXPECT SEVERE THREAT TO BE
PRIMARILY LARGE HAIL AND DAMAGING WINDS.  ALTHOUGH THE WIND
THREAT SHOULD BE MAINLY DURING THE EARLY EVENING DUE TO THE
STABILIZING BOUNDARY LAYER. ALSO LATEST RUC FCST WAS SHOWING 0-1KM
HELICITIES INCREASING ALONG AND NORTH OF HWY 20...SO AN ISOLATED
TORNADO CAN/T BE RULED OUT IN THE FAR NORTH IF THE TSRA MAKE IT
INTO THIS AREA BY EARLY THIS EVENING. FOCUS WILL TURN TO HEAVY
RAIN POTENTIAL AFTER MIDNIGHT...ESPECIALLY OVER THE SRN 1/3 OF THE
CWFA. THE FLASH FLOOD WATCH WILL REMAIN IN PLACE FROM 06Z THROUGH
18Z. MODELS CONTINUE TO POINT TOWARD MCS DEVELOPING OVER NERN KS
ON THE NOSE OF THE LLJ LATE THIS EVENING AND MOVING EAST AHEAD OF
THE SURFACE FRONT. LATEST INDICATIONS ARE THAT THE ORGANIZED HEAVIER
RAINS MAY FALL A LITTLE FURTHER SOUTH THAN PREVIOUSLY EXPECTED...BUT
POTENTIAL STILL EXISTS FOR AREAS SOUTH OF I80. TSRA SHOULD WEAKEN
MONDAY MORNING AS LLJ SHUTS DOWN. WITH BOUNDARY IN THE AREA
THOUGH...WOULD EXPECT POTENTIAL FOR SCT SHRA/TSRA THROUGH THE
AFTERNOON...ESPECIALLY SOUTH. ...DLF...

.LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...
MONDAY NIGHT AND TUESDAY...PERIODS OF RAIN WILL BE POSSIBLE MONDAY
NIGHT INTO TUESDAY AS A SLOW MOVING COLD FRONT SAGS SOUTH ACROSS THE
REGION.  GFS/ECMWF MODEL SOUNDINGS SHOW PRECIPITABLE WATERS RANGING
AROUND 1.5 INCHES ACROSS EASTERN IOWA AND WESTERN ILLINOIS OVER
NIGHT MONDAY INTO TUESDAY.  WITH A DEEPLY SATURATED ATMOSPHERE AND
SURFACE COLD FRONT SERVING AS A FOCUSING MECHANISM FOR CONVECTION...
THUNDERSTORMS SOME WITH LOCALLY HEAVY RAIN...ARE LIKELY TO DEVELOP.
MODEL DATA INDICATE THE SOUTHERN HALF OF THE FORECAST AREA WILL BE
MOST AT RISK FOR THE HEAVIEST RAIN.  THEREFORE WE HAVE CONTINUED A
FLASH FLOOD WATCH FOR THIS REGION THROUGH 1 PM MONDAY AFTERNOON. THE
ECMWF/GFS PROG THE COLD FRONT TO MOVE SOUTH TO NEAR SOUTHERN
ILLINOIS AND CENTRAL MISSOURI BY 12Z TUESDAY.  THE MODELS SHOW A
1029 MB HIGH PRESSURE SYSTEM WILL BUILD INTO THE AREA AND DRY OUT
THE ATMOSPHERE DURING THE DAY ON TUESDAY.

WEDNESDAY THROUGH NEXT SUNDAY...HIGH PRESSURE WITH SUNNY SKIES AND
PLEASANT TEMPERATURES WILL DOMINATE OUR WEATHER WEDNESDAY AND
THURSDAY...AS AN UPPER LEVEL RIDGE DEVELOPS ACROSS THE CENTRAL
PLAINS AND MIDWESTERN UNITED STATES.  THE NEXT CHANCE OF
PRECIPITATION WILL BE FRIDAY INTO SATURDAY AS THE ECMWF/GFS PROG A
SHORTWAVE AND ASSOCIATED COLD FRONT TO MOVE ACROSS THE REGION. NEXT
SUNDAY SHOULD BE DRY AS HIGH PRESSURE BUILDS INTO THE AREA BEHIND
THE DEPARTING COLD FRONT. ...KUHL...

&&

.AVIATION...
WARM FRONT TO CONTINUE MOVING EAST THROUGH THE CWFA THIS AFTERNOON
WHICH WILL SCOUR OUT THE MVFR AND PATCHY IFR CIGS AND VSBYS. AFTER
00Z EXPECT MAINLY VFR CONDITIONS EARLY. SCT TO BKN LINE OF TSRA
EXPECTED TO MOVE OUT OF CENTRAL IA AND IMPACT KCID/KDBQ/KMLI
MAINLY BTWN 01Z AND 05Z. ISOLATED SEVERE TSRA ARE POSSIBLE
ESPECIALLY AT KCID AND KDBQ. LARGE THUNDERSTORM COMPLEX EXPECTED
TO MOVE EAST ALONG IA/MO BORDER AFTER MIDNIGHT RESULTING IN
PERIODS MVFR CIGS AND VSBYS AT MOST TAF SITES. THUNDERSTORM
THREAT SHOULD DECREASE WITH IMPROVING CONDITIONS AFTER 15Z.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
     AFTERNOON FOR DES MOINES-HENRY IA-JEFFERSON-KEOKUK-LEE-
     LOUISA-VAN BUREN-WASHINGTON.

IL...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
     AFTERNOON FOR HANCOCK-HENDERSON-MCDONOUGH-MERCER-WARREN.

MO...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
     AFTERNOON FOR CLARK-SCOTLAND.

&&

DLF/KUHL
Hazardous weather outlook, May 25, 1:33 PM CDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
133 PM CDT SUN MAY 25 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-261000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
133 PM CDT SUN MAY 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND BECOME MORE
WIDESPREAD TONIGHT. SEVERE STORMS WILL BE POSSIBLE AFTER 6 PM. THE
AREA MOST AT RISK IS WEST OF A LINE FROM FREEPORT ILLINOIS TO
SIGOURNEY IOWA. THE MAIN THREAT WILL BE LARGE HAIL UP TO THE SIZE OF
QUARTERS...STRONG TO DAMAGING WINDS OF UP TO 70 MPH...AND LOCALLY
HEAVY RAIN.

LATE TONIGHT A LARGE THUNDERSTORM COMPLEX WILL INTERACT WITH
BOUNDARIES LEFT OVER FROM EARLIER THUNDERSTORMS. WINDS ALOFT ARE
FAVORABLE FOR STORMS TO MOVE OVER THE SAME AREA. THIS TRAINING OF
STORMS WILL RESULT IN LOCALLY HEAVY RAIN. THE AREA MOST AT RISK FOR
HEAVY RAIN IS ALONG AND SOUTH OF A LINE FROM SIGOURNEY IOWA TO ALEDO
ILLINOIS.

WITHIN THIS AREA...GENERAL RAINFALL OF 1 TO 1.5 INCHES IS POSSIBLE.
ALTHOUGH THE EXACT LOCATION CANNOT BE DETERMINED...A NARROW CORRIDOR
OF 3 INCHES OR MORE IS POSSIBLE. THEREFORE...A FLASH FLOOD WATCH
CONTINUES FOR AREAS ALONG AND SOUTH OF A SIGOURNEY TO ALEDO LINE
THROUGH 1 PM MONDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY AND MONDAY NIGHT...THUNDERSTORMS WILL BE POSSIBLE MAINLY ALONG
AND SOUTH OF I-80.  ADDITIONAL HEAVY RAINS OF AN INCH OR MORE...
MAINLY ALONG AND SOUTH OF HIGHWAY 34...COULD RESULT IN LOCALIZED
FLASH FLOODING AND RENEWED FLOODING ON AREA RIVERS. SOME OF THE
STORMS MAY BECOME STRONG TO SEVERE IN THE AFTERNOON AND EVENING HOURS
WITH PENNY SIZED HAIL AND GUSTY WINDS OVER 50 MPH THE PRIMARY RISK.

THE STORM PREDICTION CENTER HAS LOCATIONS SOUTH OF I-80 OUTLOOKED FOR
A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AND MONDAY NIGHT.

FRIDAY THROUGH SATURDAY...ANOTHER STORM SYSTEM WILL PRODUCE
THUNDERSTORMS OVER PORTIONS OF THE UPPER MIDWEST. CONDITIONS REMAIN
TOO UNCLEAR TO ASSESS ANY SEVERE RISK OR HEAVY RAIN POTENTIAL AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 6 PM THIS EVENING. REPORTS OF
RAINFALL OVER ONE HALF INCH ARE APPRECIATED.

08/NICHOLS/KUHL

In the hours before

Local storm report, May 25, 8:37 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
837 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     HAIL             DUBUQUE                 42.50N 90.69W
05/25/2008  E0.75 INCH       DUBUQUE            IA   EMERGENCY MNGR

            HAIL AT WEST SIDE OF DUBUQUE

0836 PM     HEAVY RAIN       HOLY CROSS              42.60N 91.00W
05/25/2008  M1.80 INCH       DUBUQUE            IA   EMERGENCY MNGR

            RAIN FELL IN LAST 1 HOUR

&&

TS
Local storm report, May 25, 8:38 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
838 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     HAIL             1 NNW DUBUQUE           42.52N 90.70W
05/25/2008  M0.50 INCH       DUBUQUE            IA   TRAINED SPOTTER

&&

DLF
Local storm report, May 25, 9:03 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
903 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     FLASH FLOOD      DUNDEE                  42.58N 91.55W
05/25/2008                   DELAWARE           IA   EMERGENCY MNGR

            WATER OVER ROADS

0902 PM     FLASH FLOOD      EDGEWOOD                42.64N 91.40W
05/25/2008                   DELAWARE           IA   EMERGENCY MNGR

            WATER OVER ROADS

&&

DMD
Local storm report, May 25, 9:13 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
913 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     HEAVY RAIN       ASBURY                  42.51N 90.76W
05/25/2008  M1.80 INCH       DUBUQUE            IA   TRAINED SPOTTER

            1.8 INCHES OF RAIN IN 2 HOURS

&&

STEVEK
Local storm report, May 25, 9:22 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
922 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HEAVY RAIN       2 W DUBUQUE             42.50N 90.74W
05/25/2008  M1.87 INCH       DUBUQUE            IA   TRAINED SPOTTER

            STORM TOTAL FROM 753 PM TO 920 PM.

&&

TS
Local storm report, May 25, 9:26 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
926 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             SCALES MOUND            42.48N 90.25W
05/25/2008  E1.00 INCH       JO DAVIESS         IL   TRAINED SPOTTER

&&

TS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:16 PM CDTTornado WarningDVNDelaware, Dubuque59 min
May 25, 7:36 PM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware24 min
May 25, 7:54 PM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware51 min
May 25, 8:05 PM CDTSevere Thunderstorm WarningDVNDubuque, Jackson55 min
May 25, 8:10 PM CDTFlash Flood WarningDVNBuchanan, Delaware, Dubuque6 hr
May 25, 8:15 PM CDTTornado WarningDVNDubuque, Jackson20 min
May 25, 8:39 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque37 min
May 25, 9:02 PM CDTSevere Thunderstorm WarningDVNDubuque, Jackson43 min
May 25, 9:07 PM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware53 min
May 25, 10:03 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque57 min
May 25, 10:51 PM CDTSevere Thunderstorm WarningDVNClinton, Jackson54 min
May 25, 10:53 PM CDTSevere Thunderstorm WarningDVNBenton, Henry, Iowa, Jefferson, Johnson, Keokuk and 3 more67 min
May 25, 11:05 PM CDTTornado WarningDVNKeokuk40 min
May 25, 11:06 PM CDTTornado WarningDVNIowa39 min
May 25, 11:09 PM CDTTornado WarningDVNLinn25 min
May 25, 11:15 PM CDTSevere Thunderstorm WarningDVNClinton, Jackson45 min
May 25, 11:24 PM CDTTornado WarningDVNJones36 min
May 25, 11:42 PM CDTSevere Thunderstorm WarningDVNCedar, Johnson, Jones, Linn63 min
May 25, 11:45 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Jefferson, Johnson, Lee, Louisa and 4 more60 min
May 26, 12:17 AM CDTSevere Thunderstorm WarningDVNClinton, Scott42 min
May 26, 12:28 AM CDTSevere Thunderstorm WarningDVNDes Moines32 min
May 26, 2:37 AM CDTRiver Flood WarningDVNDelaware, Jones29 hr
May 26, 9:11 AM CDTRiver Flood WarningDVNJackson60 hr
May 26, 9:15 AM CDTRiver Flood WarningDVNClinton, Scott31 days

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.